My Quit Plan
My EX Feed
Celebrations & Events
Learn About Groups
Request a Group
Mayo Clinic Blog
to create and rate content, and to follow, bookmark, and share content with other members.
Discussion created by
on Aug 2, 2008
on Aug 4, 2008 by janique
Show 0 Likes
Hi all as much as I want to take the Chantix I had a seizure about ayear a go and chantix has a slight side affet for that so my doctor said he would let me try ti but I am really afraid. ANy suggestiosns???
This content has been marked as final.
Show 3 comments
(Required, will not be published)
Aug 3, 2008 5:28 AM
I have a friend that also has a seizure history and was put on Chantix via a physician that wasn't aware of his past medical history. He ended up on Chantix for a month and then had a bad seizure at work.
As you know, there is very little warning prior to a full-blown seizure. I would be very careful taking any medication that could aggrivate a medical issue. There are so many other products on the market to help you quit that the risk of seizure while on Chantix is hardly worth it.
I would ask your doctor for the inhaler in conjunction with the nicotine replacement patch. The inhaler will really help at the beginning. Its more to do than simply dropping a pill twice a day, but there is no "silver bullet" when it comes to treatment.
Try the inhaler and patch...I know two people including a doctor that quit using this combination treatment.
Show 0 Likes
Aug 4, 2008 3:28 PM
I'm thinking that listening to whatever your doctor tells you to do may be the best. I'm not sure that a medication that you are "afraid" of is such a good idea in any case whether you have seizures or not... it places a speed bump along what should be a fairly straightforward highway.
Did your doctor think that this would cause another seizure? That would be my big question and if I chose to take it, I would not do so if I had to drive or operate heavy equipment. I would also think that your seizure would make using any kind of nicotene replacement in patch form, chewed or inhaled could also be a subject for you to discuss with your doctor as well.
Good luck, dear. Getting good solid and complete answers from a qualified medical physician is my recommendation.
I used Chantix and quit more than 300 days ago.
Show 0 Likes
Aug 4, 2008 4:19 PM
I agree with the comments about talking to ur doctor and maybe see what other options u have. I suffer from Migraine headaches and the medicine I'm taking is an anti-seizure medication called TOPAMAX. I was on it for 2yrs. and my migraines went away. Now they are slowly coming back and my dr. put me back on it and at the same time put me on CHANTIX. U could talk to ur dr. about this medicine and see what he or she thinks. I also heard of another medication today that is an anti-depressant also used to help quit smoking it is called LEXAPRO. A lady I met today told me she smoked for a long time and after 3wks on this medication she quit. She said there are 3 different mgs. there is 10mg,15mg,and 20mg. she told me to talk to my dr and if he approved it then start at 10 and if not enough then he could increase as i needed it. What I found interesting about her is that she was working in the cigarette line in walmart, I was looking to see what kind of over the counter NRT's I could use with my Chantix. I took WELBUTRIN it is also an antidepressant used to help in quitting smoking, I used it for a month my migraines got worse. that was before my TOPAMX.My dr said WELBUTRIN isn't for everyone and sometimes we have to try different things until we find one that works for us. I'm not scheduled to see my dr for 8 wks and I hope that I will be smoke free when I do. I know that if I need to see him before then I can. I am going to trust the Chantix for now and see how it goes for me. Good Luck I hope this helps some I am new at this too. Take care and keep intouch.
Show 0 Likes
Retrieving data ...
so im having moments
2/19/19 Quit Celebrations
Share your Art with us!
Separating The Two Addictions